| Model Number |
279702400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/06/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Expedium 4.35 mm tap broke during surgery, distal end could be removed from patient.Patient consequence?: no.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at the tap¿s distal tip.Device was then sent for fracture analysis.The fracture analysis report notes that the uniform of the fracture surface indicates that the device underwent a static failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tap¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report notes that the uniform of the fracture surface indicates that the device underwent a static failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.